Format

Send to

Choose Destination
See comment in PubMed Commons below
Masui. 1992 Nov;41(11):1825-31.

[The epidemiology and clinical features of anaphylactic and anaphylactoid reactions in the perioperative period in Japan: a survey with a questionnaire of 529 hospitals approved by Japan Society of Anesthesiology].

[Article in Japanese]

Author information

  • 1Department of Anesthesiology, Hiraka General Hospital, Yokote.

Abstract

In an attempt to review the Japanese epidemiology of the anaphylactic and/or anaphylactoid reactions in the perioperative period, we surveyed 529 hospitals approved by Japan Society of Anesthesiology with a questionnaire about drug-induced immediate adverse reactions. Recovery rate of questionnaires was 15% (80 hospitals in 529 hospitals), and 28 cases of anaphylaxis or anaphylactoid reaction were reported. Most patients were in their teens and twenties. Male were 10, and female were 12 (unknown gender; 6). Reaction occurred during the induction of anesthesia in 28.6% of the patients, and during the maintenance of anesthesia in 67.9%. Seventy-five percent of the patients had no past history of drug-induced allergy nor tendencies of atopy. Most frequent clinical signs were cardiovascular (85.7%) and cutaneous (100%) manifestations. Respiratory signs appeared in 42.9% of the patients. Patients were frequently unconscious and covered with drapes, and there is a potentially danger of masking early signs and symptoms of anaphylaxis. In most of the patients, cardiovascular collapse appeared as the first noticeable sign. Causative drugs were confirmed only immunologically in one patient. In other cases causative drugs were presumed based on clinical courses. Anaphylaxis and anaphylactoid reaction are important causes of morbidity and mortality. The incidence in Japan was 0.01% (1:10,000) and the mortality was 4.76%.

PMID:
1460763
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk